Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Young-Min Oh 5 Articles
Cardiac Toxicity in Patients with Antidepressant Intoxication
Jung-Taek Park, Se-Min Choi, Young-Min Oh, Joo-Suk Oh, Yeon-Young Kyoung, Hang-Joo Cho, Kyoung-Ho Choi
J Korean Soc Clin Toxicol. 2010;8(2):97-105.   Published online December 31, 2010
  • 75 View
  • 0 Download
AbstractAbstract PDF
Purpose: Although cardiac toxicity is a key parameter of significant toxicity, in antidepressant intoxication, there are few studies on the cardiac toxicity of serotonin reuptake inhibitor and the intoxication with the new generation of antidepressants. The aim of this study is to investigate the relative cardiac toxicity of serotonin reuptake inhibitor and intoxication with the new generation of antidepressants as compared with that of tricyclic antidepressant intoxication. Methods: We retrospectively reviewed the medical records of 109 antidepressant intoxicated patients who visited the Emergency Department from January, 2005 to December, 2009 to collect and analyze the demographic and clinical data. Sixteen patients were excluded. The enrolled seventy eight patients were classified into three groups: the tricyclic antidepressant group (TCA) (n=32), the selective serotonin reuptake inhibitor subgroup (SSRI) (n=28) and the new generation antidepressant subgroup (NGA) (n=18). Results: The demographic and clinical data of the SSRI and NGA groups were not significantly different from that of the TCA group. The QRS duration of the SSRI subgroup ($86.4{pm}12.0$ msec) and the NGA subgroup ($91.8{pm}11.9$ msec) was not significantly different from that of the TCA group ($90.0{pm}13.5msec$) (p=0.598). The QTc interval of the SSRI group ($444.5{pm}33.5msec$) and the NGA group ($434.9{pm}35.9msec$) (p=0.260) were not significantly different from that of the TCA group ($431.2{pm}44.1msec$) (p=0.287). Conclusion: Intoxication with SSRI and the new generation antidepressants seemed to show significant cardiac toxicity, like what is seen in tricyclic antidepressant intoxication. Clinicians must pay attention to SSRI and new generation antidepressant intoxication.
Evaluation of the Risk Factors for Aspiration Pneumonitis Following Drug Intoxication
Dong-Hee Kim, Joo-Suk Oh, Yeon-Young Kyoung, Se-Min Choi, Young-Min Oh, Kyoung-Ho Choi, Kyu-Nam Park
J Korean Soc Clin Toxicol. 2009;7(2):127-136.   Published online December 31, 2009
  • 85 View
  • 0 Download
AbstractAbstract PDF
Purpose: It is known that aspiration pneumonitis is associated with high mortality and morbidity following overdose. However, until now, few domestic studies on this subject have been conducted. The main aim of this study is to investigate the risk factors associated with aspiration pneumonitis in intubated patients following overdose. Methods: Among 654 adult overdosed patients who visited our institution from Jan. 2006 to June 2008, we enrolled 70 intubated patients within 24 hours after their overdose, and we reviewed the medical records to collect the data. This data was processed by univariate analysis, followed by multiple logistic regression analysis. P values <0.05 were deemed statistically significant. Results: In our study, a high incidence of pneumonitis was seen in the patients with an older age, a lower GCS and a high poisoning severity score or a high comorbidity score (p<0.05). Compared with the non-pneumonitis group, the pneumonitis group had a higher incidence of intubation (6% vs 61.8%, respectively, p<0.05). The main cause of intubation was a decreased mentality (68.6%). Older age, a high comorbidity score, irrigation without airway protection, relative hypoxemia and hyperkalemia were the risk factors of aspiration pneumonitis in the intubated overdosed patients (p<0.05). Among these factors, age, a high potassium level and airway protection might be significant predictors of aspiration penumonitis (p<0.05). Conclusion: Older age, a high potassium level and irrigation without proper airway protection may be the significant factors that can predict aspiration pneumonitis in patients who are intubated within 24 hours after overdose, although the further investigations on this are needed.
Clinical Significance of Delayed re-evaluation in Initial Symptoms Following Snakebite Injury
Dae-Hee Kim, Se-Min Choe, Young-Min Oh, Joo-Suk Oh, Yeon-Young Kyong, Kyoung-Ho Choi
J Korean Soc Clin Toxicol. 2009;7(2):97-104.   Published online December 31, 2009
  • 85 View
  • 0 Download
AbstractAbstract PDF
Purpose: Antivenin is a standard therapy in snakebite victims. While the required antivenin dose can be easily estimated, based on the initial symptoms, this strategy may be unsuccessful if the initial symptoms progressively worsen. The purpose of this study was to identify the progression rate of the initial symptoms following snakebite and its associated factors. Methods: The medical records of 44 patients treated for snakebite from give the actual dates of the study period were retrospectively examined. Thirty-two of these patients were enrolled. Demographic data, local wound grade and local effect score at initial presentation (G-0 and LES-0, respectively) and 12 hours after admission (G-12 and LES-12, respectively) were reviewed, along with laboratory data. Results: The 32 patients had an average age of $54.0{pm}14.5$ years and were predominantly male (n=26) and presented mainly during summer. Compared to G-0 and LES-0, re-evaluated G-12 and LES-12 were significantly increased despite initial administration of proper antivenin dosage (p=0.001 and p=0.000, respectively). Total amounts of antivenin correlated with LES-12 (correlation co-efficiency 0.558, p<0.05). However, factors associated with symptom progression were not revealed. Conclusion: Initial snakebite symptoms might progressively worsen within hours despite acceptable initial antivenin therapy. Therefore, re-evaluation within several hours must be considered if when the initial snakebite symptoms are minimal or mild.
Status Epilepticus as a Benzodiazepine withdrawal syndrome
Young-Min Oh, Kyoung-Ho Choi
J Korean Soc Clin Toxicol. 2008;6(1):45-48.   Published online June 30, 2008
  • 76 View
  • 0 Download
AbstractAbstract PDF
A 57-year-old man was transferred to our emergency department with decreased mental status after organophosphate intoxication. He had a four year history of benzodiazepine and hypnotic medication use for chronic insomnia and a depressive mood disorder. He had no previous history of seizures, diabetes mellitus, and hypertension. By hospital day 5, the patient was noted to be awake and to have repetitive jerking movements involving the left upper extremity, and appeared apathetic, depressed and less responsive to external stimuli. A benzodiazepine withdrawal syndrome was subsequently apparent when he developed several generalized tonic clonic seizures and status epilepticus. Using a continuous midazolam intravenous infusion, we successfully controlled the refractory seizure without complications. We present a rare case of status epilepticus from a benzodiazepine withdrawal that developed during the treatment for organophosphate intoxication.
Two Cases of Disseminated Intravascular Coagulation (DIC) Following Pit Viper Envenomation
Suk-Hwan Kim, Se-Min Choi, Young-Min Oh, Kyu-Nam Park, Won-Jae Lee, Kyung-Ho Choi
J Korean Soc Clin Toxicol. 2006;4(2):137-142.   Published online December 31, 2006
  • 80 View
  • 0 Download
AbstractAbstract PDF
Our records include two cases of DIC in snakebite patients. One patient, who was 48-years old, was bitten in his left ankle 3 days before admission to our hospital. Initial symptoms were painful swelling, extensive ecchymosis, and persistent bleeding at the bite site. He visited and was admitted to a local hospital, but his condition did not improve with supportive care that included a single dose of antivenin. He was transferred to our hospital. His condition was compatible with DIC. We tried multi-dose antivenin therapy and blood product transfusion. At the seventh hospital day, the patient's symptoms were completely resolved. The other patient, who was 75 years old, was bitten in his right thumb. Initial symptoms were painful swelling of the right arm and persistent bleeding at the bite site, and within minutes of hospital admission, the patient experienced massive hematochezia. We peformed laboratory tests, the results of which were compatible with DIC, and the next day a sigmoidscopic examination showed ischemic colitis. We administered multi-dose antivenin therapy and blood product tranfusion. At the third hospital day mild anemia still existed, but the patient's clinical condition was improved. No signs or symptoms of gastrointestinal bleeding were observed. In these two cases, multi-dose antivenin therapy and transfusion effectively resolved symptoms of DIC. Platelet concentrate transfusion was required only for acute thrombocytopenia. After resolution of DIC, platelet counts were returned to normal ranges within a few days. The authors propose that multidose antivenin therapy and coagulation factor transfusion might be useful for improving coagulopathy in snakebite patients.

JKSCT : Journal of The Korean Society of Clinical Toxicology